How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. P. Jyoti Your Own Question
Dr. P. Jyoti
Dr. P. Jyoti, Consultant MD
Category: Health
Satisfied Customers: 9126
Experience:  17 yrs experience in treating OPD & Emergency patients.
11269312
Type Your Health Question Here...
Dr. P. Jyoti is online now
A new question is answered every 9 seconds

I take B-Complex w/Vitamin C, D-3 Vitamin (1000 IU), B-12 (1000

This answer was rated:

I take B-Complex w/Vitamin C, D-3 Vitamin (1000 IU), B-12 (1000 mcg) and Deplin (7 mg.) daily. Could any of these cause thinning of hair.

Dr. P. Jyoti :

I am Dr. P. Jyoti, MD. I promise to use my full experience and knowledge to provide answers specific to your question. Feel free to ask me anything.

Dr. P. Jyoti :

hello would you like to chat on this?

Customer:

yes

Dr. P. Jyoti :

hello

Dr. P. Jyoti :

no, none of these would cause thinning of hair

Dr. P. Jyoti :

some other conditions can cause such thinning

Dr. P. Jyoti :

anemia, low iron level(without clinical manifestation of anemia), hypothyroidism

Customer:

I also take Clarinex (5 mg.), Losartan (50 mg.) in the AM, Celexa (10 mg.) & Singulair (10 mg.) each PM. I have been taking all of these meds for over 2 years with no problems.

Customer:

I have had extensive bloodwork done and there was no anemia, low iron or hypothyroidism.

Customer:

Are you there?

Customer:

Any other ideas?

Dr. P. Jyoti :

hello

Dr. P. Jyoti :

sorry i was away from the comp for a couple of minutes

Dr. P. Jyoti :

if all these tests have been done, and no cause has been found, then this is likely to be female pattern baldness

Dr. P. Jyoti :

in female pattern baldness, unlike in males, there is diffuse thinning and loss of hair

Dr. P. Jyoti :

there is no definite pattern

Dr. P. Jyoti :

at your age, this is not uncommon

Dr. P. Jyoti :

to have female pattern baldness

Dr. P. Jyoti :

one thing that can be tried for this is minoxidil

Dr. P. Jyoti :

ask your doctor for a prescription for prescription strength minoxidil

Customer:

What is minoxidil?

Dr. P. Jyoti :

this will help to stop the hair loss and will also help in thickening of hair

Customer:

And what, if any, side effects from taking it?

Dr. P. Jyoti :

it is a medicine available as a topical solution for application on the scalp

Dr. P. Jyoti :

no severe side effects except in case of pregnancy

Dr. P. Jyoti :

generally safe to use since it is used only topically

Dr. P. Jyoti :

discuss it with your doctor

Customer:

Well, there certainly is NO chance of my becoming pregnant @ age 69!!! Just had to add that!

Dr. P. Jyoti :

thats right :-)

Dr. P. Jyoti :

sometimes it can have side effects like swelling of face or arrhythmia

Dr. P. Jyoti :

but these are rare and it is considered a safe drug

Dr. P. Jyoti :

also it is used only topically, not ingested, so there are no serious side effects

Dr. P. Jyoti :

Are you satisfied with my answer? Please remember to rate my service once you have all the information you need.
Rating system is the row of faces below - click on a happy face to give a good rating. Thank you.

Dr. P. Jyoti :

any further questions?

Customer:

Have you any idea of the cost?

Customer:

of the minosidil that is.

Dr. P. Jyoti :

it would cost about 20$ a month

Dr. P. Jyoti :

any further questions?

Dr. P. Jyoti :

Are you satisfied with my answer? Please remember to rate my service once you have all the information you need.
Rating system is the row of faces below - click on a happy face to give a good rating. Thank you.

Customer:

No further questions and Thank you :)

Dr. P. Jyoti :

glad to help

Dr. P. Jyoti :

Hope that satisfies your query. If so, please choose a positive rating.

If you have any other queries, do ask. Wish you good health and a quick recovery. Bonus is always welcome!

Thank you.
Dr. P. Jyoti

Dr. P. Jyoti and 2 other Health Specialists are ready to help you
Hello,

Thank you for your positive rating to my answer a few days back.

I am very pleased that I was able to help you.

You may shortly receive an email survey to rate my services from JA. Please take the time to answer the survey with positive ratings for me, that is very important for me on this JA site and your good ratings will help me immensely.

If you have any further questions, either on this issue or a different issue, I would be happy to help you. Just put 'For Dr. P. Jyoti only' at the beginning of your question so that I get to work with you again.

It was a great pleasure for me and JA to be able to help you.

Thank you,
Dr. P. Jyoti, MD.